My girlfriend takes this medication, she says that she feels disconnected and brain dead. It's like the happiness was stripped from her. I would like to know is that normal, or if it can worsen her mania if she feels really icky on it. And what other medications can be used that is still helpful with mania.
I have been on it since 2007. It has been a godsend to me! Has she been on it for long? I would speak to the doctor who prescribed it to make a decision if there is something better for her but I never felt detached on it myself! When I was going through my major depression that made me fell detached for sure but the lithium with manerix older drugs took care if my depression for sure!
Hi, Kenny! Has your girlfriend been on lithium for very long? If she's just starting out the side effects should resolve rather quickly. Also, she should have periodic blood levels checked to be sure she's within the very narrow therapeutic range and not over it.
If this has been a prolonged problem she needs to talk to her doctor as this is not normal. The alternatives are the anticonvulsants such as Lamictal, Tegretol, etc. which can act as mood stabilizers.
Personally, I've been on lithium for almost five years and it's literally saved my life. It's the only medication I've found to be effective for both mania and depressive episodes (I'm Bipolar ll).
Best regards, Wildcat
Kennypoe, I can only reply with what I experienced. I was put on lithium many years ago and yes I felt like your girlfriend. Disconnected-no highs or lows it felt as though I had no feelings at all,(as she explained “brain dead”). I talked to my dr he told as long as I was stable and not manic I was fine ! I was on this for a few years. Hopefully you’re girlfriend doesn’t have depression after manic stage. I had both! It was Viscous cycle!!! Ending in hospital stay !!! You might want to google (lithium). This is one of the older medications. I don’t know when DEPOKOTE came onto the medical market. But as soon as it did my dr prescribed it for me. That’s when I came back to life !!! It started working almost immediately!!! I still thank GOD every day for this miracle drug !!! Good luck to both of you
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is there any sinus headache medication a person taking lithium carbonate (300 mg) and atenolol 50mg)
Posted 22 Oct 2010 • 1 answer
What are the effects of high temperatures on a person taking 1500mg of Lithium Carbonate ER tablets?
Posted 30 Jun 2014 • 1 answer
Can a person just stop taking Lithium, or must I ween myself off the 750 daily. Have begun with bad?
Posted 21 Nov 2015 • 2 answers
Posted 24 Mar 2016 • 3 answers
Posted 2 Feb 2018 • 1 answer